Alert archive / Illinois / Tornado Warnings in 2010
Tornado Warning 33, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Nov 22, 2010, 2:21 PM CST for Stark County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2010, 2:21 PM CST (20:21 UTC)
- Expired
- Nov 22, 2010, 2:45 PM CST
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Stark County, IL
The radar
The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 11:23 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
008
WFUS53 KILX 222021
TORILX
ILC175-222045-
/O.NEW.KILX.TO.W.0033.101122T2021Z-101122T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
221 PM CST MON NOV 22 2010
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN STARK COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 245 PM CST.
* AT 217 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR ELMIRA...OR NEAR KEWANEE...AND MOVING EAST
AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
OSCEOLA AND LOMBARDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA.
&&
LAT...LON 4124 8964 4119 8964 4116 8988 4123 8988
4124 8987 4124 8965
TIME...MOT...LOC 2021Z 248DEG 45KT 4121 8981
$$
BAK1 follow-up statement
854
WWUS53 KILX 222037
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
237 PM CST MON NOV 22 2010
ILC175-222047-
/O.EXP.KILX.TO.W.0033.000000T0000Z-101122T2045Z/
STARK IL-
237 PM CST MON NOV 22 2010
...THE TORNADO WARNING FOR NORTHEASTERN STARK COUNTY WILL EXPIRE AT
245 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 6 PM.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MUCH
OF STARK COUNTY UNTIL 315 PM.
LAT...LON 4124 8964 4119 8964 4116 8988 4123 8988
4124 8987 4124 8965
TIME...MOT...LOC 2037Z 248DEG 45KT 4128 8956
$$
BAKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Nov 22, 11:48 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Nov 22, 11:48 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1148 AM CST MON NOV 22 2010 .DISCUSSION... ISSUED 1017 AM CST MON NOV 22 2010 WINDY AND UNSEASONABLY WARM WEATHER PREVAILS ACROSS CENTRAL ILLINOIS THIS MORNING...WITH CURRENT TEMPERATURES ALREADY CLIMBING WELL INTO THE 60S. STRONG FRONTAL BOUNDARY EXTENDING FROM CENTRAL IOWA TO EASTERN KANSAS WILL REMAIN WEST OF THE KILX CWA THROUGH THE AFTERNOON...ALLOWING THE WARM/SOUTHERLY FLOW TO CONTINUE. DUE TO THE STEADY RISE IN TEMPS THIS MORNING...HAVE RAISED AFTERNOON HIGHS BY A FEW DEGREES. SHOULD SEE NEAR RECORD READINGS IN THE LOWER 70S ACROSS ACROSS MUCH OF THE AREA. PARTIAL SUNSHINE NOTED ON SATELLITE IMAGERY SHOULD ALLOW THE ATMOSPHERE TO DESTABILIZE A BIT MORE THAN PREVIOUSLY EXPECTED. CAN ALREADY SEE A THIN LINE OF TOWERING CU DEVELOPING ALONG THE COLD FRONT AND THINK THIS WILL BECOME MORE ROBUST AS THE FRONT PROGRESSES FURTHER EAST INTO ILLINOIS DURING THE AFTERNOON. AS A RESULT...HAVE RAISED POPS TO LIKELY ACROSS ALONG AND WEST OF I-55...WITH MUCH LOWER POPS FURTHER EAST TOWARD THE INDIANA BORDER. && .AVIATION... ISSUED 1147 AM CST MON NOV 22 2010 LINE OF CONVECTION CURRENTLY DEVELOPING ALONG A COLD FRONT ACROSS EASTERN IOWA/NORTHERN MISSOURI WILL QUICKLY TRACK E/NE THIS AFTERNOON. BASED ON SATELLITE LOOPS...THUNDERSTORMS SHOULD BEGIN TO IMPACT KPIA BETWEEN 19Z AND 21Z...THEN FURTHER EAST TO KCMI BETWEEN 22Z AND 00Z. AHEAD OF THE STORMS...STRONG SOUTHERLY WINDS WILL PREVAIL...WITH GUSTS UP TO 30KT AT TIMES. ONCE THE STORMS PUSH EAST OF THE TERMINALS BY EARLY EVENING...STRONG WESTERLY WINDS WILL DEVELOP BEHIND THE DEPARTING FRONT. MAY SEE A PERIOD OF MVFR CEILINGS AS LOW-LEVEL MOISTURE CURRENTLY ACROSS KANSAS/WESTERN MISSOURI LIFTS NORTHEASTWARD ACROSS THE AREA THIS EVENING. 12Z FORECAST SOUNDINGS AND MOISTURE PROFILES SUGGEST THE LOW CLOUDS WILL RAPIDLY CLEAR OUT AFTER MIDNIGHT...WITH CLEAR SKIES NOTED AT ALL SITES BY TUESDAY MORNING. BARNES && .PREV DISCUSSION... ISSUED 330 AM CST MON NOV 22 2010 DEEP SOUTHWESTERLY FLOW FOR MUCH OF THE REGION...AND SOUTHERLY FLOW AT THE SFC FOR THE FA KEEPING VERY WARM TEMPS IN PLACE FOR LATE NOVEMBER. SHOWERS ASSOCIATED WITH A SERIES OF SHORTWAVES AND A JET MAX APPROACHING THE AREA LIKELY TO SPREAD IN COVERAGE THROUGH THE AFTERNOON AND EVENING HOURS TODAY AS A SECOND SYSTEM DEVELOPS AND MOVES OUT OF THE SW...EVENTUALLY DRAGGING THE COLD FRONT THROUGH THE FA. THIS SERIES OF WAVES...THE SECONDARY DEEPENING OF THE TROF OVER THE WESTERN CONUS...AND ITS EVENTUAL MOVEMENT ACROSS THE COUNTRY LATE WEEK ARE ALL INVOLVED IN THE SERIES OF POPS ISSUES FOR THE FA THIS WEEK. MODELS ARE IN DECENT AGREEMENT...AND SHOWING A CERTAIN AMOUNT OF CONSISTENCY...AT LEAST WITH THE BULK OF THE PRECIPITATION. TEMPERATURES AND PRECIP TYPE ARE NOT HOLDING AS MUCH CONSISTENCY AND ARE A POINT OF LOW CONFIDENCE. SHORT TERM...TODAY AND TOMORROW... FIRMLY ANCHORED IN A WARM SECTOR WITH VERY MODERATE TEMPERATURES. BREEZY CONDITIONS CONTINUE AS WINDS RAMP UP A BIT TO QUITE GUSTY THIS AFTERNOON. LLVL FLOW BRINGING WARMER AND JUICIER AIR INTO THE AREA. SHOWERS LIKELY TO CONTINUE THROUGH THE MORNING EVENTUALLY BECOMING MORE WIDESPREAD INTO THE AFTERNOON AS THE COLD FRONT APPROACHES THE FA. CANNOT DISCOUNT THE CHANCES FOR THUNDER THROUGHOUT THE DAY AS SOME OF THE STORMS MORE CLOSELY LINKED TO THE JET MAX ARE ALREADY PRODUCING TS THIS MORNING. THE MAIN ENERGY ASSOCIATED WITH THE DEEP TROF OVER THE DESERT SW...MOVES OUT OVER THE REGION BRINGING THE BETTER CHANCE FOR WIDESPREAD POPS TONIGHT INTO EARLY TUESDAY MORNING WITH THE PASSAGE OF THE FRONT. LONG TERM...TUESDAY THROUGH THURSDAY... TUESDAY SHOULD DRY OUT A BIT...AT LEAST UNTIL THE TROF TO THE WEST RECHARGES AND MOVES OUT INTO THE MIDWEST LATE WEDNESDAY. MODELS ARE MUDDYING THE ISSUE A BIT THOUGH WITH THE MOVEMENT OF A WEAK SFC LOW FROM THE TAIL END OF THE EARLIER FRONT FROM THE SRN PLAINS INTO THE MIDWEST...MERGING WITH THE ENERGY ASSOCIATED WITH THE BROADER SCALE TROF. HAVE ISSUE WITH TOO MUCH WIDESPREAD QPF ON WED WITH THIS SCENARIO...AT LEAST UNTIL WED NIGHT INTO THURSDAY. A BIT OF LOW CONFIDENCE IN PRECIP TYPE AS WELL...THERMAL PROFILE FOR NOW POINTING TO RAIN...BUT FROZEN PRECIP IS NOT THAT FAR TO THE NORTH OF THE AREA AND THE MODELS ARE STILL WORKING OUT A CHANGING SOUNDING IN WAKE OF THE EARLIER SYSTEM. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 22, 11:01 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1101 AM CST MON NOV 22 2010 ILZ027>031-036>038-040>057-061>063-066>068-071>073-231100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1101 AM CST MON NOV 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS IS EXPECTED TO CROSS THE MISSISSIPPI RIVER INTO WEST-CENTRAL ILLINOIS THIS AFTERNOON. DUE TO INCREASING INSTABILITY AND PLENTY OF WIND ENERGY IN THE ENVIRONMENT...A FEW OF THE STORMS COULD BECOME SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. THE STORMS WILL TRACK EASTWARD ACROSS THE REMAINDER OF CENTRAL AND SOUTHEAST ILLINOIS THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 9 PM. BARNES
In the hours before
Local storm report, Nov 22, 1:27 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
127 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL ALTONA 41.12N 90.16W
11/22/2010 E0.50 INCH KNOX IL PUBLIC
&&
JANKOWSKILocal storm report, Nov 22, 2:03 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
203 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL ONEIDA 41.07N 90.23W
11/22/2010 M1.00 INCH KNOX IL PUBLIC
COVERING THE GROUND.
&&
JANKOWSKILocal storm report, Nov 22, 2:09 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
209 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 2 WSW ALTONA 41.10N 90.20W
11/22/2010 E0.50 INCH KNOX IL MESONET
&&
JANKOWSKIThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 12:56 PM CST | Severe Thunderstorm Warning | ILX | Knox | 33 min |
| Nov 22, 1:50 PM CST | Severe Thunderstorm Warning | ILX | Knox | 25 min |
| Nov 22, 2:10 PM CST | Severe Thunderstorm Warning | ILX | Stark | 35 min |
| Nov 22, 2:28 PM CST | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan | 47 min |
| Nov 22, 2:32 PM CST | Severe Thunderstorm Warning | ILX | Knox, Stark | 43 min |
| Nov 22, 2:51 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 39 min |
| Nov 22, 2:59 PM CST | Severe Thunderstorm Warning | ILX | Marshall, Stark | 16 min |
| Nov 22, 3:19 PM CST | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 26 min |
| Nov 22, 5:21 PM CST | Severe Thunderstorm Warning | ILX | Christian, Macon | 28 min |
Nearby
Tornado Warnings in Illinois, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.